The Annals of Probability

Renormalized self-intersection local time for fractional Brownian motion

Yaozhong Hu and David Nualart

Full-text: Open access

Abstract

Let BtH be a d-dimensional fractional Brownian motion with Hurst parameter H∈(0,1). Assume d≥2. We prove that the renormalized self-intersection local time

\[\ell=\int_{0}^{T}\int_{0}^{t}\delta(B_{t}^{H}-B_{s}^{H})\,ds\,dt-\mathbb{E}\biggl(\int_{0}^{T}\int_{0}^{t}\delta (B_{t}^{H}-B_{s}^{H})\,ds\,dt\biggr)\]

exists in L2 if and only if H<3/(2d), which generalizes the Varadhan renormalization theorem to any dimension and with any Hurst parameter. Motivated by a result of Yor, we show that in the case $3/4>H\geq\frac{3}{2d}$, r(ɛ)ℓɛ converges in distribution to a normal law N(0,Tσ2), as ɛ tends to zero, where ℓɛ is an approximation of ℓ, defined through (2), and r(ɛ)=|logɛ|−1 if H=3/(2d), and r(ɛ)=ɛd−3/(2H) if 3/(2d)<H.

Article information

Source
Ann. Probab., Volume 33, Number 3 (2005), 948-983.

Dates
First available in Project Euclid: 6 May 2005

Permanent link to this document
https://projecteuclid.org/euclid.aop/1115386715

Digital Object Identifier
doi:10.1214/009117905000000017

Mathematical Reviews number (MathSciNet)
MR2135309

Zentralblatt MATH identifier
1093.60017

Subjects
Primary: 60G15: Gaussian processes 60G18: Self-similar processes 60F05: Central limit and other weak theorems 60F25: $L^p$-limit theorems 60H30: Applications of stochastic analysis (to PDE, etc.)

Keywords
Fractional Brownian motion self-intersection local time Wiener chaos development renormalization central limit theorem

Citation

Hu, Yaozhong; Nualart, David. Renormalized self-intersection local time for fractional Brownian motion. Ann. Probab. 33 (2005), no. 3, 948--983. doi:10.1214/009117905000000017. https://projecteuclid.org/euclid.aop/1115386715


Export citation

References

  • Albeverio, S., Hu, Y. Z. and Zhou, X. Y. (1997). A remark on non smoothness of self intersection local time of planar Brownian motion. Statist. Probab. Lett. 32 57--65.
  • Berman, S. M. (1973). Local nondeterminism and local times of Gaussian processes. Bull. Amer. Math. Soc. 79 475--477.
  • Calais, J. Y. and Yor, M. (1987). Renormalization et convergence en loi pour certaines intégrales multiples associées au mouvement brownien dans $\mathbbR^d$. Séminaire de Probabilités XXI. Lecture Notes in Math. 1247 375--403. Springer, Berlin.
  • de Faria, M., Drumond, C. and Streit, L. (2000). The renormalization of self-intersection local times. I. The chaos expansion. Infin. Dimens. Anal. Quantum Probab. Relat. Top. 3 223--236.
  • He, S. W., Yang, W. Q., Yao, R. Q. and Wang, J. G. (1995). Local times of self-intersection for multidimensional Brownian motion. Nagoya Math. J. 138 51--64.
  • Hu, Y. Z. (1996). On the self-intersection local time of Brownian motion---via chaos expansion. Publ. Mat. 40 337--350.
  • Hu, Y. Z. (2001). Self-intersection local time of fractional Brownian motions---via chaos expansion. J. Math. Kyoto Univ. 41 233--250.
  • Hu, Y. Z. and Kallianpur, G. (1998). Exponential integrability and application to stochastic quantization. Appl. Math. Optim. 37 295--353.
  • Imkeller, P., Pérez-Abreu, V. and Vives, J. (1995). Chaos expansions of double intersection local time of Brownian motion in $\mathbbR^d$ and renormalization. Stochastic Process. Appl. 56 1--34.
  • Nualart, D. (1995). The Malliavin Calculus and Related Topics. Probability and Its Applications. Springer, New York.
  • Nualart, D. and Peccati, G. (2005). Central limit theorems for sequences of multiple stochastic integrals. Ann. Probab. 33 177--193.
  • Peccati, G. and Tudor, C. A. (2003). Gaussian limits for vector-valued multiple stochastic integrals. Preprint.
  • Rezgui, A. and Streit, L. (2002). The renormalization of self intersection local times of Brownian motion. Preprint.
  • Rosen, J. (1987). The intersection local time of fractional Brownian motion in the plane. J. Multivariate Anal. 23 37--46.
  • Varadhan, S. R. S. (1969). Appendix to ``Euclidean quantum field theory'' by K. Symanzik. In Local Quantum Theory (R. Jost, ed.). Academic Press, New York.
  • Yor, M. (1985). Renormalization et convergence en loi pour les temps locaux d'intersection du mouvement brownien dans $\mathbbR^3$. Séminaire de Probabilités XIX. Lecture Notes in Math. 1123 350--365. Springer, Berlin.